Alert archive / Wisconsin / Gale Watches in 2017
Gale Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Feb 22, 2017, 3:22 PM CST. It took effect at Feb 24, 2017, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 3:22 PM CST (21:22 UTC)
- In effect from
- Feb 24, 2017, 12:00 AM CST
- Expired
- Feb 23, 2017, 4:42 AM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
584 WHUS73 KGRB 222122 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CST WED FEB 22 2017 ...DENSE FOG OVER LAKE MICHIGAN THIS EVENING, STRONG WINDS EXPECTED BEGINNING THURSDAY NIGHT... .A MOIST AIRMASS FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN WILL PRODUCE A PERIOD OF DENSE FOG OVER THE LAKE THROUGH THIS EVENING. AS A AREA OF LOW PRESSURE APPROACHES THE WESTERN GREAT LAKES THURSDAY NIGHT AND FRIDAY NORTHEAST WINDS ARE EXPECTED TO INCREASE AND APPROACH GALE FORCE AT TIMES. LMZ541>543-230530- /O.CON.KGRB.MF.Y.0002.000000T0000Z-170223T0300Z/ /O.NEW.KGRB.GL.A.0002.170224T0600Z-170224T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 322 PM CST WED FEB 22 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS...SOUTH AT 10 TO 20 KNOTS VEERING NORTHWEST TONIGHT, THEN VEERING NORTHEAST ON THURSDAY. NORTHEAST WINDS INCREASE TO 30 KNOTS WITH GUSTS TO ABOUT 35 KNOTS THURSDAY EVENING. * WAVES...2 TO 4 FEET BUILDING TO 5 TO 8 FEET THURSDAY NIGHT. * VISIBILITY...WIDESPREAD VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
355 WHUS73 KGRB 230248 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 848 PM CST WED FEB 22 2017 ...DENSE FOG OVER LAKE MICHIGAN THIS EVENING, STRONG WINDS EXPECTED BEGINNING THURSDAY NIGHT... .A MOIST AIRMASS FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN WILL PRODUCE A PERIOD OF DENSE FOG OVER THE LAKE THROUGH THIS EVENING. THEN, AS A AREA OF LOW PRESSURE APPROACHES THE WESTERN GREAT LAKES THURSDAY NIGHT AND FRIDAY NORTHEAST WINDS ARE EXPECTED TO INCREASE AND APPROACH GALE FORCE AT TIMES. LMZ541>543-231100- /O.EXT.KGRB.MF.Y.0002.000000T0000Z-170223T0600Z/ /O.CON.KGRB.GL.A.0002.170224T0600Z-170224T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 848 PM CST WED FEB 22 2017 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WINDS...SOUTHWEST AT 5 TO 15 KNOTS VEERING NORTHWEST TONIGHT, THEN VEERING NORTHEAST ON THURSDAY. NORTHEAST WINDS INCREASE TO 30 KNOTS WITH GUSTS TO ABOUT 35 KNOTS THURSDAY EVENING. * WAVES...2 TO 4 FEET BUILDING TO 5 TO 8 FEET THURSDAY NIGHT. * VISIBILITY...WIDESPREAD VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
029 WHUS73 KGRB 231042 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 442 AM CST THU FEB 23 2017 ...STRONG NORTHEAST WINDS DEVELOPING TONIGHT... .A DEVELOPING AND STRONG WINTER STORM WILL TRACK OVER SOUTHERN WISCONSIN TONIGHT INTO FRIDAY NIGHT. NORTHEAST GALES ARE EXPECTED LATE TONIGHT INTO FRIDAY. LMZ541>543-231845- /O.UPG.KGRB.GL.A.0002.170224T0600Z-170224T2100Z/ /O.NEW.KGRB.GL.W.0004.170224T0900Z-170225T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 442 AM CST THU FEB 23 2017 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 5 TO 15 KNOTS TODAY...TURNING NORTHEAST THIS EVENING AND INCREASING TO 30 KNOTS WITH GALE GUSTS TO 35 KNOTS LATE TONIGHT INTO FRIDAY. * WAVES...2 TO 4 FEET BUILDING TO 5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Feb 22, 12:04 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 22, 12:04 PM CST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1204 PM CST Wed Feb 22 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 327 AM CST Wed Feb 22 2017 Height 850 warm air advection producing mainly mid level clouds across the region early this morning with isolated showers across northern Wisconsin. Primary forecast issue today will be max temperatures with respect to the amount of clouds and light precipitation developing over the northwest half of the state today with the 850 front sagging southward. At least northern wisconsin will see more clouds today for slightly cooler but still well above normal temperatures. To the west, isolated storms were noted over Minnesota closer to the mid level trough axis and north of the surface low pressure system and warm front. Will watch the minnesota convection this morning for any southern adjustments with the showers as a weak surface low tracks over central Wisconsin today. Short range progs weaken the minnesota convection and redevelop any light rain over northern wisconsin today into tonight with the sagging boundary. Boundary layer temps begin to cool enough over the far north for a mix late. Southwest boundary layer winds were also producing enough mixing and an offshore wind to keep dense fog, located over far southeast Wisconsin and lower Lake Michigan near the warm front, south of the area. Weak ridging late tonight into Thursday morning will produce a brief period of quiet weather, along with cooler but still above normal temperatures. Light rain ahead of the developing system over the Plains will begin to approach parts of central Wisconsin later Thursday afternoon. .LONG TERM...Thursday Night Through Tuesday Issued at 327 AM CST Wed Feb 22 2017 The main concern during the early part of the forecast is with a surface low approaching from the Plains and then passing through, or just to the south of, Wisconsin. The system will take a while to depart, so precipitation issues linger into Saturday. 00Z models were a bit more consistent than that were 24 hours prior, but minor differences in the path of the system could result in significantly different precipitation types and amounts. Indications are that the heaviest snowfall will be across the northwest part of the forecast area where 8 to 10 inches of snow could fall over the course of about 36+ hours. Snow totals are expected to be lower farther south and east, with some rain and/or freezing rain keeping totals down there. Have decided not to go with any headlines at this point since there are still questions regarding the exact path of the system and the snowfall totals stretch over a few forecast periods. If models take the system even farther north the snow totals in north central Wisconsin should be lower. Colder air behind the system will result in high temperatures a few degrees below normal over the weekend, with a slight warming trend for the early part of the new work week. Some lake effect snow showers are possible in the north into Sunday. The next system approaching the area will bring snow and/or rain for Monday night and Tuesday. && .AVIATION...for 18Z TAF Issuance Issued at 1203 PM CST Wed Feb 22 2017 VFR conditions will persist across the area this afternoon with mid and upper level clouds spreading across the area. Then look for ceilings to lower from north to south as a cold front sags across the area this evening into tonight. Rain showers are also expected over northern WI (KRHI) tonight, mixing with snow overnight, with only a few sprinkles or light rain showers possible farther south, but some drier air is in place so the activity is expected to be less widespread than across northern WI. The lower cigs (mainly mvfr) will continue into Thursday morning with some improvement by late morning or early afternoon. Some mvfr fog is also expected across the area tonight. && .HYDROLOGY... Issued at 327 AM CST Wed Feb 22 2017 Glance of area rivers over Central Wisconsin were near crest and should begin falling later this morning. Although fluctations downstream of hydro plants will continue. Another Storm system with water equivalent of up to an inch of precipitation over 2 days approaching the region late this week. This will produce more run off for the rivers, depending on precipitation type. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......MG AVIATION.......Bersch HYDROLOGY......TDH
Hazardous weather outlook, Feb 22, 4:14 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 414 AM CST Wed Feb 22 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 414 AM CST Wed Feb 22 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Runoff from snow melt and a recent rain will continue to produce minor flooding along some rivers over central Wisconsin, and slowly rising rivers over north central Wisconsin and far northeast Wisconsin. These conditions will continue to produce ice breakup or make ice conditions unstable on area rivers, lakes, and reservoirs. Monitor local ice conditions and consider securing and protecting equipment, and removing ice shacks. Colder but closer to normal temperatures will be arriving later this week. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong low pressure system will bring wintry precipitation to the area from Thursday night through Saturday. This system has the potential to bring several inches of accumulating snow to north- central and northeast Wisconsin. The best chance for heavy snow appears to be north of a line from Wausaukee to Marshfield. Areas south of this line have an increased chance for a wintry mix of snow, sleet, and freezing rain. The exact track of the low will determine where the swath of heavy snow will end up falling, therefore future forecasts should be closely monitored. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-231200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 414 AM CST Wed Feb 22 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The continued warm temperatures may make ice conditions unstable on the Bay of Green Bay. All interests should closely monitor local ice conditions in the coming days, and consider securing and protecting equipment. Colder but closer to normal temperatures will be arriving later this week. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of gale force gusts with the passage of a strong cyclone on Thursday night through Saturday. TDH/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 1:47 AM CST | River Flood Warning | GRB | Marathon | 24 hr |
| Feb 22, 7:05 AM CST | Marine Dense Fog Advisory | GRB | 17 hr | |
| Feb 22, 9:44 AM CST | River Flood Warning | GRB | Outagamie, Shawano, Waupaca | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.